Alert archive / Kansas / Flash Flood Warnings in 2013
Flash Flood Warning 9, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 28, 2013, 10:39 PM CDT for Brown County, Jackson County, Nemaha County, Kansas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2013, 10:39 PM CDT (03:39 UTC)
- Expired
- May 29, 2013, 2:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, KS, Jackson County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 88 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 10:45 PM CDT | FLASH FLOOD | 4 Ne Holton, KS | REPORTS OF MOVING WATER OVER THE ROADWAY ON Q4 RD NEAR 254TH STREET. |
| May 28, 10:45 PM CDT | FLASH FLOOD | W Whiting, KS | REPORTS OF MOVING WATER OVER THE ROADWAY ON K-9 HWY BETWEEN NETAWAKA AND WHITING. |
| May 29, 2:05 AM CDT | FLOOD | 2 N Holton, KS | TRUCK REPORTED WATER OVER ROADWAY ON HIGHWAY 75 AT MILE MARKER 201 |
| May 29, 2:27 AM CDT | FLOOD | 2 N Holton, KS | TRUCK REPORTED WATER OVER ROADWAY ON HIGHWAY 75 AT MILE MARKER 201 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2641 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 14.2
The text
As transmitted, in the capitals the NWS used until 2016.
647
WGUS53 KTOP 290339
FFWTOP
KSC013-085-131-290730-
/O.NEW.KTOP.FF.W.0009.130529T0339Z-130529T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1039 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BROWN COUNTY IN NORTHEAST KANSAS...
NORTHEASTERN JACKSON COUNTY IN NORTHEAST KANSAS...
SOUTHEASTERN NEMAHA COUNTY IN NORTHEAST KANSAS...
* UNTIL 230 AM CDT
* AT 1031 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING FROM
THUNDERSTORMS THAT HAVE TRAINED AND REDEVELOPED OVER THE WARNED
AREA. MOVING WATER WAS REPORTED OVER K9 HIGHWAY BETWEEN NETAWAKA
AND WHITING. MOVING WATER WAS ALSO REPORTED NEAR Q4 ROAD AND 254TH
ROAD NORTHEAST OF HOLTON.
* LOCATIONS IMPACTED INCLUDE...
CIRCLEVILLE...
EVEREST...
GOFF...
HOLTON...
HORTON...
NETAWAKA...
WETMORE...
WHITING...
WILLIS...
KICKAPOO RESERVATION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
&&
LAT...LON 3965 9556 3957 9556 3944 9557 3944 9582
3971 9598 3974 9533 3965 9533
$$
HENNECKEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:44 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, May 28, 3:44 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 344 PM CDT TUE MAY 28 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 338 PM CDT TUE MAY 28 2013 SHORT TERM FORECAST (REST OF TUESDAY THROUGH TONIGHT)... ISOLATED CONVECTION WILL BE LIKELY ACROSS NORTHEAST KANSAS LATER TODAY AS A STALLED OUT BOUNDARY RESIDES ACROSS THE FAR NORTHERN PART OF THE STATE. FURTHER WEST SATELLITE IMAGERY SHOWS A SMALL CIRCULATION IS OFF TO THE WEST...AND WILL MOVE EASTWARD WITH TIME THROUGH NORTHERN KANSAS AND WILL AID IN THUNDERSTORM DEVELOPMENT. EXPECT THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT TO BE THE AFOREMENTIONED BOUNDARY...HOWEVER A FEW CELLS MAY BE ABLE TO GO UP SOUTH OF THE BOUNDARY. THE BEST LOW LEVEL WIND SHEAR WILL BE EXPERIENCED ALONG THE BOUNDARY ALONG AND NORTH OF INTERSTATE 70 WHERE SURFACE WINDS ARE BACKED TO THE ESE. FURTHER SOUTH THE WINDS ARE STILL OUT OF THE SOUTH...BUT STILL BACKED ENOUGH TO BE SOMEWHAT PROBLEMATIC FOR ENLARGED HODOGRAPHS. EXPECT THE LOW LEVEL JET TO BECOME BACKED TO AROUND 170-190 DEGREES AND PICK UP IN INTENSITY TO AROUND 50 KTS AROUND SUNSET...WHICH WILL FURTHER ENLARGE THE HODOGRAPHS. GIVEN THAT ML CAPE IS CURRENTLY IN THE 3500 TO 4500 J/KG RANGE AND EFFECTIVE DEEP LAYER SHEAR WILL BE APPROACHING 40 TO 50 KTS EXPECT CELLS THAT DEVELOP TO QUICKLY ORGANIZE AND POTENTIALLY BECOME SUPERCELLULAR...WITH LARGE HAIL AND STRONG WINDS AS THE PRIMARY THREAT. WITH 0-1 SRH VALUES APPROACHING 150 J/KG THIS EVENING...INCREASING TO 200-300 J/KG AFTER SUNSET THERE WILL BE A THREAT FOR TORNADOES TO OCCUR WITH THE STRONGEST...MOST ORGANIZED CELLS. GIVEN THAT THE PREVIOUS DAYS HAVE BROUGHT PERIODS OF HEAVY RAIN TO THE AREA...THE THREAT FOR MORE HEAVY RAIN ACROSS THOSE SOAKED AREAS WILL BRING A FLOODING AND FLASH FLOODING THREAT. WITH FLASH FLOOD GUIDANCE GENERALLY IN THE 1-2 INCH RANGE FOR 1 HR AND 3 HR TIME FRAMES ITS PLAUSIBLE THAT TRAINING STORMS COULD BRING THOSE RAIN RATES...HENCE THE FLASH FLOODING THREAT. EXPECT STORMS TO BE ONGOING THROUGH MOST OF THE EVENING AND INTO THE OVERNIGHT HOURS...BEFORE GRADUALLY DISSIPATING BEFORE WEDNESDAY MORNING. JL .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 338 PM CDT TUE MAY 28 2013 WEDNESDAY AND WEDNESDAY NIGHT...COMPLEX PATTERN WITH MESSY CONVECTION MAKES DETAILS AND TIMING OF WEATHER CHALLENGING. FOR TUESDAY MORNING...THERE IS GENERAL MODEL AGREEMENT THAT THE REMNANTS OF OVERNIGHT MCS SHOULD AFFECT AREAS MAINLY NORTH OF I70. AFTERNOON CONVECTION IS RATHER A CHALLENGE. DRYLINE REMAINS WELL WEST OF FORECAST AREA WHILE EFFECTIVE WARM FRONT WILL HAVE MOVED NORTH. THUS...LOW-LEVEL FORCING FOR CONVECTION WOULD BE TIED TO OUTFLOW BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...ADDED TO ANY MID-LEVEL IMPULSE THAT MAY MOVE THROUGH. SHEAR FIELDS RATHER INTERESTING ON WEDNESDAY INTO WEDNESDAY EVENING IN THAT NAM HAS STRONG LOW-LEVEL SHEAR BUT RELATIVELY WEAK DEEPER LAYER SHEAR...WHICH WOULD LEAD TO CLUSTERS OF STORMS...AN MCS OR MESSY HP SUPERCELLS. THE GFS ON THE OTHER HAND HAS SOMEWHAT BETTER DEEP LAYER SHEAR AND THUS WOULD LEAD TO BETTER SUPERCELL ORGANIZATION AND PERSISTENCE...AND THUS LIKELY BETTER TORNADO THREAT. HOWEVER...EVEN THE GFS HAS FAR FROM CLASSIC HODOGRAPHS WITH S SHAPED VEER/BACK/VEER WIND PROFILES AND SOME WEAKER STORM-RELATIVE WINDS AT VARIOUS LEVELS. IT WILL BE INTERESTING TO SEE WHAT EVOLVES FROM THESE NON-CLASSIC SHEAR PROFILES. TIGHT PRESSURE GRADIENT...ESPECIALLY ACROSS CENTRAL KS...HAS LED TO THE ISSUANCE OF A WIND ADVISORY FROM LATE TUESDAY MORNING INTO EARLY EVENING FOR THAT AREA. ANOTHER THREAT OF FLOODING IS EXPECTED FOR AREAS MAINLY NORTH OF I70 FOR TUESDAY NIGHT AS WELL AND A FLASH FLOOD WATCH MAY BE NEEDED AGAIN. AS A SHORTWAVE LIFTS INTO NORTHEAST ON THURSDAY THE CHANCES FOR STORMS LINGERS THROUGH THE MORNING HOURS. WITH THE SHOWER AND THUNDERSTORM ACTIVITY DURING THE MORNING AM UNCERTAIN WHERE AND IF THERE WILL BE STRONG TO SEVERE STORMS ACROSS OUR AREA LATER IN THE DAY. THERE COULD BE AN OUTFLOW BOUNDARY FROM THE PREVIOUS NIGHT AS WELL AS A FRONT/TROUGH OVER CENTRAL KANSAS THAT MAY BE THE FOCUS FOR CONVECTION IN THE AFTERNOON. THE INSTABILITY APPEARS TO LINGER ESPECIALLY ACROSS SOUTHEAST KANSAS WHERE THE DEEP LAYER SHEAR MAY COINCIDE TO SUPPORT STRONG TO SEVERE STORM DEVELOPMENT THURSDAY AFTERNOON AND EVENING. THE DETAILS WILL BE MORE APPARENT IN THE NEXT FEW DAYS. THE CHANCES FOR STORMS CONTINUES OVERNIGHT THURSDAY AS THE MODELS HAVE BEEN HINTING AT ANOTHER WAY MOVING ALONG THE FRONT ACROSS CENTRAL KANSAS. FRIDAY AND FRIDAY NIGHT THE MAIN UPPER LOW PROGRESSES EASTWARD ACROSS THE NORTHERN PLAINS. THE SURFACE FRONT WILL BEGIN TO SLIDE SOUTHEAST THROUGH THE AREA DEVELOPING WIDESPREAD SHOWERS AND THUNDERSTORMS. THE SEVERE POTENTIAL IS A BIT UNCERTAIN AT THIS POINT GIVEN THE FRONT WILL BE PROGRESSIVE FRONT. SATURDAY THROUGH THE END OF THE PERIOD LOOK TO BE MOSTLY DRY AND TEMPERATURES COOLER WITH HIGHS IN THE 70S AND LOWS IN THE 50S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 129 PM CDT TUE MAY 28 2013 THUNDERSTORM CHANCES INCREASE LATER TODAY AS A BOUNDARY BECOMES STATIONARY OVER THE FORECAST AREA. EXPECT T-STORM DEVELOPMENT TO OCCUR MAINLY NORTH OF I-70 TOWARD THE NEBRASKA/KANSAS BORDER...BUT STORMS COULD SLUMP SOUTH A BIT...AFFECTING KMHK AND PERHAPS TO A LESSER EXTENT THE TOPEKA TERMINALS. EXPECT CONVECTION TO BE ONGOING THROUGH MOST OF THE NIGHT BEFORE GRADUALLY WINDING DOWN BY MORNING. JL && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ010>012-023- 024. WIND ADVISORY FROM 11 AM TO 8 PM CDT WEDNESDAY FOR KSZ008-020- 021-034-035. && SHORT TERM...LEIGHTON LONG TERM...PHILLIPS/SANDERS AVIATION...LEIGHTON
Hazardous weather outlook, May 28, 10:00 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1000 PM CDT TUE MAY 28 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-300300- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1000 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS WITH SOME HAIL AND GUSTY WINDS REMAIN POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ON WEDNESDAY WOULD LIKELY IMPACT NORTH CENTRAL KANSAS DURING THE EVENING HOURS...AND SPREAD ACROSS THE REMAINDER OF EASTERN KANSAS ON WEDNESDAY NIGHT. THESE STORMS MAY BE SEVERE WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THE ENTIRE FORECAST AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS FROM THURSDAY MORNING THROUGH EARLY SATURDAY...WITH SEVERE WEATHER AS WELL AS LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THE PERIOD. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE FROM NORTHWEST TO SOUTHEAST THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 28, 8:39 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
839 PM CDT TUE MAY 28 2013
KSZ011-023-290215-
NEMAHA-POTTAWATOMIE-
839 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE AND
SOUTHWESTERN NEMAHA COUNTIES...
THROUGH 915 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 20 MPH ACROSS
PORTIONS OF NORTHEASTERN POTTAWATOMIE AND SOUTHWESTERN NEMAHA
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE HAVENSVILLE AND
CENTRALIA.
&&
LAT...LON 3958 9605 3942 9608 3949 9637 3957 9631
3957 9624 3965 9624 3985 9607
TIME...MOT...LOC 0138Z 254DEG 19KT 3952 9620Special weather statement, May 28, 8:45 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
845 PM CDT TUE MAY 28 2013
KSZ010-290215-
MARSHALL-
845 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL COUNTY...
THROUGH 915 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH
ACROSS PORTIONS OF EASTERN MARSHALL COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BEATTIE AND
VERMILLION.
A TORNADO WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3993 9634 3972 9624 3971 9624 3959 9651
3977 9665
TIME...MOT...LOC 0145Z 238DEG 24KT 3974 9649
$$ GARGANLocal storm report, May 28, 8:56 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
856 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD 3 SE MINNEAPOLIS 39.09N 97.67W
05/28/2013 OTTAWA KS EMERGENCY MNGR
NUMEROUS ROADS FLOODED BY RUNNY WATER.
&&
BARJENBRUCHSpecial weather statement, May 28, 9:01 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
901 PM CDT TUE MAY 28 2013
KSZ011-012-023-024-290230-
BROWN-JACKSON-NEMAHA-POTTAWATOMIE-
901 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE...
SOUTHEASTERN NEMAHA...JACKSON AND BROWN COUNTIES...
THROUGH 930 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE
SOUTHEAST AT 20 MPH ACROSS PORTIONS OF NORTHEASTERN POTTAWATOMIE...
SOUTHEASTERN NEMAHA...JACKSON AND BROWN COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING
STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE HIAWATHA...NETAWAKA...POTAWATOMI RESERVATION...HOLTON...
WILLIS...WHITING...ROBINSON...MAYETTA...HOYT...HORTON...EVEREST AND
DENISON.
A TORNADO WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3992 9534 3965 9534 3965 9556 3942 9556
3942 9559 3922 9559 3928 9602 3941 9621
4000 9569 4000 9560
TIME...MOT...LOC 0200Z 301DEG 16KT 3993 9552 3937 9598Local storm report, May 28, 9:04 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
904 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HEAVY RAIN MINNEAPOLIS 39.12N 97.71W
05/28/2013 E3.80 INCH OTTAWA KS CO-OP OBSERVER
THE RAINFALL OCCURRED BETWEEN 5 AND 8 PM. THE SOLOMON
RIVER IS UP A FOOT TO 3.3 FEET.
&&
BARJENBRUCHLocal storm report, May 28, 9:55 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
955 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HAIL HARRIS 38.32N 95.44W
05/28/2013 E0.88 INCH ANDERSON KS TRAINED SPOTTER
0335 PM HAIL 5 SW CENTRALIA 39.67N 96.19W
05/28/2013 E1.50 INCH NEMAHA KS TRAINED SPOTTER
DELAYED REPORT
0405 PM HAIL 1 S CENTRALIA 39.71N 96.13W
05/28/2013 E2.50 INCH NEMAHA KS LAW ENFORCEMENT
0416 PM TORNADO 4 W CORNING 39.66N 96.10W
05/28/2013 NEMAHA KS LAW ENFORCEMENT
0420 PM HAIL 6 NNE CORNING 39.74N 95.99W
05/28/2013 E4.00 INCH NEMAHA KS PUBLIC
TIME ESTIMATED FROM RADAR
0432 PM TORNADO 1 WNW CORNING 39.66N 96.05W
05/28/2013 NEMAHA KS TRAINED SPOTTER
LARGE TORNADO LASTED SEVERAL MINTUES. NEARLY STATIONARY.
0437 PM HAIL 7 ESE SENECA 39.80N 95.94W
05/28/2013 E1.00 INCH NEMAHA KS TRAINED SPOTTER
0450 PM TORNADO 1 W GOFF 39.66N 95.95W
05/28/2013 NEMAHA KS EMERGENCY MNGR
NEW TORNADO DEVELOPED 1.5 MILES WEST OF GOFF.
0532 PM HAIL 4 ESE MINNEAPOLIS 39.10N 97.64W
05/28/2013 E1.75 INCH OTTAWA KS TRAINED SPOTTER
0534 PM TORNADO 4 W BENNINGTON 39.03N 97.67W
05/28/2013 OTTAWA KS TRAINED SPOTTER
0536 PM HAIL 4 ESE MINNEAPOLIS 39.10N 97.64W
05/28/2013 E1.75 INCH OTTAWA KS TRAINED SPOTTER
0549 PM HAIL SE MINNEAPOLIS 39.12N 97.70W
05/28/2013 E1.25 INCH OTTAWA KS TRAINED SPOTTER
0552 PM TORNADO 4 W BENNINGTON 39.03N 97.67W
05/28/2013 OTTAWA KS TRAINED SPOTTER
LARGE WEDGE NEARLY STATIONARY.
0553 PM HAIL NNE MINNEAPOLIS 39.12N 97.70W
05/28/2013 E0.88 INCH OTTAWA KS TRAINED SPOTTER
0611 PM HAIL 4 W FRANKFORT 39.71N 96.49W
05/28/2013 E1.50 INCH MARSHALL KS TRAINED SPOTTER
0614 PM HAIL 6 S CLYDE 39.50N 97.40W
05/28/2013 E1.00 INCH CLOUD KS TRAINED SPOTTER
0622 PM HAIL 3 WNW CLYDE 39.61N 97.44W
05/28/2013 E1.00 INCH CLOUD KS TRAINED SPOTTER
0630 PM FLASH FLOOD 6 NE CORNING 39.72N 95.95W
05/28/2013 NEMAHA KS LAW ENFORCEMENT
SHERIFF REPORTS 96TH ROAD IS FLOODED WITH FLOODING
AFFECTING AREAS AROUND KELLY...NORTH OF CORNING AND NORTH
OF GOFF.
0635 PM HAIL 6 E AGENDA 39.71N 97.32W
05/28/2013 E1.00 INCH WASHINGTON KS PUBLIC
0645 PM HAIL MORROWVILLE 39.84N 97.17W
05/28/2013 E1.00 INCH WASHINGTON KS LAW ENFORCEMENT
0645 PM HAIL 4 N FRANKFORT 39.76N 96.42W
05/28/2013 E1.00 INCH MARSHALL KS PUBLIC
0645 PM TSTM WND GST 3 E ROBINSON 39.82N 95.35W
05/28/2013 M72.00 MPH BROWN KS TRAINED SPOTTER
SMALL TREE LIMBS DOWN
0645 PM HAIL 4 SW ROBINSON 39.78N 95.45W
05/28/2013 E1.00 INCH BROWN KS TRAINED SPOTTER
0645 PM HAIL 4 ESE MINNEAPOLIS 39.09N 97.64W
05/28/2013 E1.75 INCH OTTAWA KS TRAINED SPOTTER
0647 PM HEAVY RAIN 4 WSW WOODLAWN 39.77N 95.94W
05/28/2013 M5.00 INCH NEMAHA KS TRAINED SPOTTER
RAINFALL TOTAL AS OF 645 PM THAT FELL THIS AFTERNOON.
0654 PM HAIL 3 N ROBINSON 39.86N 95.40W
05/28/2013 E2.00 INCH BROWN KS TRAINED SPOTTER
0658 PM TSTM WND GST 4 ESE MINNEAPOLIS 39.09N 97.64W
05/28/2013 E65.00 MPH OTTAWA KS TRAINED SPOTTER
0712 PM HAIL 1 W FAIRVIEW 39.84N 95.75W
05/28/2013 E0.88 INCH BROWN KS TRAINED SPOTTER
0720 PM FLASH FLOOD NNE MINNEAPOLIS 39.12N 97.70W
05/28/2013 OTTAWA KS TRAINED SPOTTER
BASEMENT FLOODED WITH A COUPLE INCHES OF WATER.
0735 PM FLASH FLOOD 7 SSW MINNEAPOLIS 39.03N 97.76W
05/28/2013 OTTAWA KS TRAINED SPOTTER
AT K106 AND EVERGREEN ROAD...WATER FLOWING OVER ROAD WITH
ROAD FLOODED FOR 300 TO 400 YARDS SEVERAL INCHES DEEP.
0738 PM NON-TSTM WND GST CONCORDIA AIRPORT 39.55N 97.65W
05/28/2013 M58.00 MPH CLOUD KS ASOS
0745 PM HEAVY RAIN 6 ESE SENECA 39.79N 95.98W
05/28/2013 M5.50 INCH NEMAHA KS TRAINED SPOTTER
RAINFALL AS OF 745 PM THAT FELL TODAY
0820 PM FLASH FLOOD 3 SE MINNEAPOLIS 39.09N 97.67W
05/28/2013 OTTAWA KS EMERGENCY MNGR
NUMEROUS ROADS FLOODED BY RUNNING WATER.
0822 PM HEAVY RAIN BAILEYVILLE 39.84N 96.18W
05/28/2013 E3.10 INCH NEMAHA KS TRAINED SPOTTER
RAINFALL AS OF 815 PM THAT FELL TODAY...1.5 INCHES
MEASURED YESTERDAY.
0830 PM HAIL 4 WSW WOODLAWN 39.77N 95.94W
05/28/2013 E0.88 INCH NEMAHA KS TRAINED SPOTTER
0902 PM HEAVY RAIN MINNEAPOLIS 39.12N 97.71W
05/28/2013 E3.80 INCH OTTAWA KS CO-OP OBSERVER
THE RAINFALL OCCURRED BETWEEN 5 AND 8 PM. THE SOLOMON
RIVER IS UP A FOOT TO 3.3 FEET.
&&
BARJENBRUCHThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:06 PM CDT | Tornado Warning | TOP | Ottawa | 24 min |
| May 28, 7:12 PM CDT | Flash Flood Warning | TOP | Brown, Marshall, Nemaha, Washington | 4 hr |
| May 28, 7:20 PM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| May 28, 7:39 PM CDT | Flash Flood Warning | TOP | Brown, Nemaha | 4 hr |
| May 28, 7:59 PM CDT | Special Weather Statement | TOP | Nemaha | 31 min |
| May 28, 8:05 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 25 min |
| May 28, 8:23 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 37 min |
| May 28, 8:39 PM CDT | Special Weather Statement | TOP | Nemaha | 36 min |
| May 28, 8:45 PM CDT | Special Weather Statement | TOP | Marshall | 30 min |
| May 28, 8:55 PM CDT | River Flood Warning | TOP | Marshall | 60 hr |
| May 28, 9:01 PM CDT | Special Weather Statement | TOP | Brown, Jackson | 29 min |
| May 28, 10:14 PM CDT | Flash Flood Warning | TOP | Brown, Marshall, Nemaha | 4 hr |
| May 29, 2:17 AM CDT | Areal Flood Warning | TOP | Brown, Jackson, Marshall, Nemaha | 8 hr |
| May 29, 10:08 AM CDT | Special Weather Statement | TOP | Ottawa | 37 min |
| May 29, 11:08 AM CDT | Special Weather Statement | TOP | Cloud | 22 min |
| May 29, 12:27 PM CDT | Special Weather Statement | TOP | Marshall | 33 min |
| May 29, 12:49 PM CDT | Flash Flood Watch | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 25 hr |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 44 min |
| May 29, 4:39 PM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| May 29, 4:55 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa, Republic, Washington | 50 min |
| May 29, 5:31 PM CDT | Special Weather Statement | TOP | Clay, Riley | 29 min |
Nearby
Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.